PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On decompositions of quadrinomials and related Diophantine equations

Volume 179 / 2017

Maciej Gawron Acta Arithmetica 179 (2017), 1-15 MSC: Primary 11D41; Secondary 12E05. DOI: 10.4064/aa8411-9-2016 Published online: 26 April 2017


Let $A,B,C,D$ be non-zero rational numbers, and let $n_1,n_2,n_3$ be distinct positive integers. We solve the equation \begin{equation*} Ax^{n_1}+Bx^{n_2}+Cx^{n_3}+D = f(g(x)) \end{equation*} in $f,g \in \mathbb{Q}[x]$. Then we use the Bilu–Tichy method to prove that the equation \begin{equation*} Ax^{n_1}+Bx^{n_2}+Cx^{n_3}+D = Ey^{m_1}+Fy^{m_2}+Gy^{m_3}+H \end{equation*} has finitely many integral solutions where $A,B,C,D,E,F,G,H$ are non-zero rational numbers and $(n_1,n_2,n_3)$, $(m_1,m_2,m_3)$ are different triples of distinct positive integers such that $\gcd(n_1,n_2,n_3) = \gcd(m_1,m_2,m_3)=1$ and $n_1,m_1 \geq 9$. We establish the same result for the equation \begin{equation*} A_1x^{n_1}+A_2x^{n_2}+\cdots+A_l x^{n_l} + A_{l+1} = Ey^{m_1}+Fy^{m_2}+Gy^{m_3}, \end{equation*} where $l \geq 4$ is a fixed integer, $A_1,\ldots,A_{l+1},E,F,G$ are rational numbers, non-zero except possibly for $A_{l+1}$, and $n_1,\ldots,n_l$ and $m_1,m_2,m_3$ are sequences of distinct positive integers such that $\gcd(n_1, \ldots n_l) = \gcd(m_1,m_2,m_3)=1$ and $n_1 \gt 2l$, $m_1 \geq 2l(l-1)$.


  • Maciej GawronInstitute of Mathematics
    Jagiellonian University
    Łojasiewicza 6
    30-348 Kraków, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image